Winter Weather, Eastern Uinta Mountains
- When
- April 7, 6:00 PM MST to April 8, 6:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A quick moving spring storm produced around 5 inches of snow across the mountains of extreme northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A quick moving spring storm produced around 5 inches of snow across the mountains of extreme northeast Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 7, 1:45 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO ISSUED BY NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT THU APR 7 2005 SHORT TERM (TONIGHT-SATURDAY NIGHT): INCREASING SWLY FLOW ALOFT TONIGHT AHEAD OF EJECTING PACIFIC UPPER TROF. FLOW WILL REMAIN DRY WITH ONLY CIRRUS LEVEL MOISTURE UNTIL COLD FRONT ARRIVES TOMORROW AFTERNOON. IT WILL BE A MILD NIGHT MOST AREAS WITH BREEZY SOUTH WINDS... DECOUPLING ONLY IN THE MORE SHELTERED VALLEYS. WINDS INCREASE SOMEWHAT TOMORROW MORNING AHEAD OF THE COLD FRONT. THE FRONT WILL BE WEAKENING AS IT CROSSES THE FORECAST AREA AND BRINGS LIMITED COOLING. KEPT POPS MOSTLY IN CHANCE CATEGORY AND ANY PRECIP THAT DOES OCCUR SHOULD BE SHORT LIVED. THE SECONDARY SHORT WAVE FOR SATURDAY IS A COLDER AND DEEPER SYSTEM. THE GFS IS A BIT FASTER AND NOT AS SPLIT WITH THIS SYSTEM AND IS PREFERRED. THIS SHOULD BRING SNOW LEVELS DOWN TO MOST NORTHERN AND CENTRAL VALLEYS. THE UPPER LOW CLOSES OFF OVER NRN UT SAT AFTERNOON AND ENDS UP OVER SERN CO BY SUN MORNING...THEN SLOWS ITS EASTWARD MOVEMENT ALLOWING CONSIDERABLE WRAP AROUND MOISTURE TO PERSIST OVER WRN CO THRU SUN. .LONG TERM (SUNDAY THROUGH FRIDAY)...UPPER LOW MOVES OFF INTO THE PLAINS MONDAY AND OUR AREA DRIES OUT UNDER A BUILDING RIDGE. A BROAD TROF THEN SETTLES INTO THE PACIFIC NORTHWEST TUE GRADUALLY SHIFTING INTO THE NORTHERN ROCKIES THRU MID WEEK. WE WILL STAY MAINLY IN THE MILD AND DRY SOUTHWEST FLOW PORTION OF THIS SYSTEM THRU MID WEEK THEN THE FRONT SAGS INTO THE NORTHERN FORECAST AREA AND BRINGS A SLIGHT CHANCE OF PRECIP TO THE NRN MTNS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && PW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU APR 7 2005 COZ001>014-017>023-UTZ022>025-027>029-081145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL MOUNTAINS AND THE NORTHWEST SAN JUAN MOUNTAINS OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS EASTERN UTAH AND WESTERN COLORADO FRIDAY AFTERNOON AND EVENING. SNOW SHOWERS WILL OCCUR ABOVE 9000 FEET WITH ACCUMULATIONS GENERALLY LESS THAN 3 INCHES. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH AND SMALL HAIL. ANOTHER ROUND OF RAIN AND SNOW WILL MOVE BACK INTO THE REGION EARLY SATURDAY AND WILL CONTINUE THROUGH MONDAY. THIS STORM WILL BRING THE POTENTIAL FOR LOCALLY HEAVY MOUNTAIN SNOW...ALONG WITH COOLER TEMPERATURES TO MOST OF EASTERN UTAH AND WESTERN COLORADO. AT THIS TIME...IT APPEARS THE HEAVIEST SNOWFALL ACCUMULATIONS WILL BE CONFINED TO LOCATIONS ABOVE 9000 FEET. THERE IS ALSO A CHANCE FOR FREEZING TEMPERATURES ACROSS THE LOWER VALLEYS OF EASTERN UTAH AND WESTERN COLORADO SUNDAY MORNING AND AGAIN ON MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COLTON
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448350.